Fentanyl is a potent pain reliever prescribed in hospitals, for patients who are in need of pain management 24/7, and for those who have a resistance to opiate based medications. Fentanyl patches dispense controlled fentanyl similarly as a birth control patch, or numbing patch. The patch allows those in need of continual pain management to participate in daily tasks and activities without being bedridden by unending pain. Unfortunately, fentanyl patch abuse has become commonplace.
What is Fentanyl Patch Abuse?
Akin to many prescription medications, fentanyl is a high risk substance for abuse. Fentanyl patch abuse is fairly common, and may be fatal. Fentanyl is a central nervous system depressant and will impede the body’s respiratory system when abused. People who abuse fentanyl patches chew, crush up, snort, or swallow the substance. Abusing the fentanyl patch is illegal and may cause serious health conditions.
Is the Fentanyl Patch High Inducing?
Fentanyl patch abuse allows users to get high, and works in the same way as abusing the liquid or prescription pills. Fentanyl is a synthetic opiate and thereby has the same effects as any other abused opiate medication. Fentanyl abuse causes depression of the central nervous system, constipation, nodding episodes, shallow breathing, difficulty speaking and thinking, abnormal heart rates, anxiety, depression, stomach pain and vomiting, dizziness, and loss of consciousness.
Is Fentanyl Overdose Possible on the Patch?
Fentanyl patch abuse can result in fentanyl overdose, just as abusing fentanyl in its traditional forms. When compared to heroin, fentanyl is 100 times as potent, and 100 times as deadly. The Fentanyl patch street price continues to rise in the face of demand, and has thereby caused many to transition from fentanyl addiction to heroin addiction. Eating the fentanyl patch does not mitigate one’s chances of escaping a fentanyl overdose. Any means in which fentanyl is abused will cause fentanyl overdose in large enough quantities.
Fentanyl overdose is common because fentanyl abusers overestimate the amount of fentanyl they’re able to take and are overcome. Without immediate medical attention fentanyl overdose is fatal. With delayed medical attention fentanyl abuse causes severe brain damage and may impede motor skills.
Fentanyl vs Heroin
Heroin addiction and heroin abuse go hand in hand with fentanyl abuse and addiction; both substances are opiate based, and one often precursors another. When a fentanyl abuser’s medication runs dry, they switch to heroin, which is a cheaper alternative to fentanyl. Some drug dealers cut heroin with fentanyl; heroin laced with fentanyl has caused spikes in overdose death rates all over the country-- and specifically in Orange County, Florida. Although fentanyl in its pure essence is exceedingly more potent than heroin, heroin overdose is one of the leading causes of accidental drug deaths in the country. Prescription opiate overdoses rank among the tip causes of death in America.
Is Fentanyl an Opiate?
Fentanyl is an opiate. Fentanyl patch abuse is no different than snorting powdered fentanyl, or injecting the substance. All are fentanyl abuse, and mirror similar effects of other opiate based drugs, whether organic or synthetic. Fentanyl is a synthetic opiate drug.
Ready to get help?
Call now to be connected with a compassionate treatment specialist.